Alert archive / West Virginia / Wind Advisories in 2026
Wind Advisory 7, NWS Charleston, WV
NWS Charleston, WV issued this wind advisory at Mar 26, 2026, 3:06 PM EDT for Pocahontas County, Randolph County, West Virginia. It took effect at Mar 26, 2026, 11:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2026, 3:06 PM EDT (19:06 UTC)
- In effect from
- Mar 26, 2026, 11:00 PM EDT
- Expired
- Mar 27, 2026, 6:00 AM EDT
- In force
- 7 hr
- Issued by
- NWS Charleston, WV
Counties Pocahontas County, WV, Randolph County, WV
The radar
The Charleston,WV radar (KRLX), 157 km from the middle of the area, began a volume at 19:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 7.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1085 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
436 WWUS71 KRLX 261906 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 306 PM EDT Thu Mar 26 2026 WVZ523-526-270315- /O.NEW.KRLX.WI.Y.0007.260327T0300Z-260327T1000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 306 PM EDT Thu Mar 26 2026 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 6 AM EDT FRIDAY... * WHAT...West winds 15 to 25 mph with gusts to around 45 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...From 11 PM this evening to 6 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ TRM
3 follow-up statements
911 WWUS71 KRLX 270124 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 924 PM EDT Thu Mar 26 2026 WVZ523-526-270930- /O.CON.KRLX.WI.Y.0007.260327T0300Z-260327T1000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 924 PM EDT Thu Mar 26 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT FRIDAY... * WHAT...West winds 15 to 20 mph with gusts up to 45 mph expected. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 6 AM EDT Friday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ 26
701 WWUS71 KRLX 270551 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 151 AM EDT Fri Mar 27 2026 WVZ523-526-271000- /O.CON.KRLX.WI.Y.0007.000000T0000Z-260327T1000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 151 AM EDT Fri Mar 27 2026 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WHAT...West winds 15 to 25 mph with gusts up to 45 mph. * WHERE...Northwest Pocahontas and Southeast Randolph Counties. * WHEN...Until 6 AM EDT early this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Additional information can be found at https://www.weather.gov/rlx as well as on our X and Facebook pages. && $$ JP
763 WWUS71 KRLX 270941 NPWRLX URGENT - WEATHER MESSAGE National Weather Service Charleston WV 541 AM EDT Fri Mar 27 2026 WVZ523-526-271045- /O.EXP.KRLX.WI.Y.0007.000000T0000Z-260327T1000Z/ Northwest Pocahontas-Southeast Randolph- Including the cities of Harman and Snowshoe 541 AM EDT Fri Mar 27 2026 ...WIND ADVISORY WILL EXPIRE AT 6 AM EDT EARLY THIS MORNING... Wind gusts will continue to subside in the wake of cold frontal passage this morning. $$ JP
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this wind advisory went out at Mar 26, 3:06 PM EDT, 0 minutes earlier. Its key messages:
- 1) Showers are likely and thunderstorms possible tonight ahead of a cold frontal passage. Stronger, heavier thunderstorms can bring damaging wind gusts and heavy rainfall.
- 2) High pressure prevails this weekend into the start of next week, prompting a multi-day dry spell, as well as lows below freezing across much if the area this weekend.
- 3) Waves of warm advection bring a return of rounds of showers and possible mainly late day thunderstorms during the next work week.
Area forecast discussion, Mar 26, 3:06 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
306 PM EDT Thu Mar 26 2026
.WHAT HAS CHANGED...
Earlier showers were all but gone.
A Wind Advisory has been posted for the highest ridges of the
northeast mountains, where a belt of 60 kts ahead of the front
overnight can mix down even outside thunderstorms.
The severe weather oputlook for tonight remains virtually
unchanged, with a Marginal to Slight Risk across northwest
portions of the County Warning Area, with highest risk farthest
northwest.
&&
.KEY MESSAGES...
- 1) Showers are likely and thunderstorms possible tonight ahead
of a cold frontal passage. Stronger, heavier thunderstorms can
bring damaging wind gusts and heavy rainfall.
- 2) High pressure prevails this weekend into the start of next
week, prompting a multi-day dry spell, as well as lows below
freezing across much if the area this weekend.
- 3) Waves of warm advection bring a return of rounds of showers
and possible mainly late day thunderstorms during the next
work week.
&&
.DISCUSSION...
KEY MESSAGE 1...
A quiet afternoon will be followed by a round of showers and
storms late tonight. Strong southwesterly flow in the wake of
a warm front that crossed this morning, coupled with residual
shower coverage, will determine temperature recovery for the
rest of the afternoon. Clearing from west to east will
encourage a stronger rise in afternoon temperatures, with our
southwestern zones reaching into the low 80s while the north-
central lowlands less likely to get out of the 70s due to the
later clearing and lingering proximity to the warm front.
A cold front, oriented from southwest to northeast, travels down
from the Great Lakes region tonight. Thunderstorm activity
forming along the boundary this afternoon will bear close
monitoring late tonight as the front sinks southward. Timing of
storms plays a role in convective trends, with gradual weakening
expected due to the loss of daytime heating the farther south
activity travels tonight. A similar setup took place this past
weekend, where storms retained strong to low end severe strength
as they ventured down into Perry County late Sunday night and
proceeded to weaken further before a second round traversed
farther south, across the south-central West Virginia,
overnight. While losing severity characteristics, storms will
continue to be capable of producing lightning, bursts of
stronger winds given a belt of 65 kt winds at h85, and heavy
downpours overnight.
There was still very little change to the severe weather
outlook for tonight/overnight, carrying a Slight Risk for Perry
and Morgan Counties in Ohio and a Marginal Risk for areas north
of the I-64 corridor. A Marginal Risk for excessive rainfall
remains slated for the northern portions of the forecast area
due to heavy downpours and potential for training showers and
storms. A Slight Risk area was introduced in north-central
Ohio, just north of the county warning area but over headwaters
that flow into it.
The front will continue its southward progression through the
forecast area on Friday, with colder air filtering down from the
north in its wake. The back edge of precipitation may transition
over to a wet rain/snow mix, and could lead to very light snow
accumulations over the higher terrain of the northeast West
Virginia mountains overnight Friday into Saturday morning.
KEY MESSAGE 2...
After an active end to the work week, the weekend will shape up
to be pleasant amid robust high pressure. This feature slides
into the Ohio Valley for Saturday and will retain strong
influence over the forecast area into Monday morning. The
center of the high crosses the area late Saturday, and then
shifts eastward for the end of the weekend. This will bolster a
warming trend to transpire by Sunday, returning daytime
temperatures to their climatological norm for this time of year,
if not higher.
KEY MESSAGE 3...
Waves of warm advection and related mid/upper-level short wave
troughs during the next work week may begin to encourage
renewed potential for showers and storms even amid high heights
overall. Diurnally driven convection peaks during the middle and
latter portion of the work week, with peak afternoon lowland
temperatures exceeding 80 degrees amid an abundance of moisture
settled into the area on persistent south to southwest flow out
of the Gulf.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
VFR conditions will prevail into tonight. Showers and
thunderstorms will then impact the area late tonight through
the overnight hours. While this is not diurnally favored timing
for severe convection, and instability will be limited if not
non-existant, but very strong winds aloft /h85/ could mix down
to the surface even outside of thunderstorms, with strong gusts
possible within the storms.
Have maintained PROB30 groups for thunderstorms late tonight
and overnight, with gusts to 40-45 kts ranging from 03-06Z PKB
to 07-11Z CRW, with no gusts shown in a 10-13Z PROB30 group
down at BKW. Behind the front, conditions will deteriorate to
low MVFR to brief IFR in rain early Friday morning, with slow
improvment late Friday morning over the middle Ohio Valley.
Southwest winds, gusty at times, may allow low level wind shear
when gusts are not reaching the surface this afternoon and
tonight. Winds will shift to northwest behind the front early
Friday morning, and then veer to north Friday morning, all while
gradually diminishing. Moderate southwest flow aloft this
afternon will become strong southwest tonight, and then light
northwest behind th front veering to light noirth Friday
morning.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z
FRIDAY...
FORECAST CONFIDENCE: Medium to high.
ALTERNATE SCENARIOS: Gusty winds will fluctuate, with low level
wind shear possible during lulls in surface gusts. Shower and
thunderstorm impacts in terms of wind gusts and flight cateory
changes late tonight through the overnight hours may vary.
MVFR/IFR flight category changes overnight and Friday morning
may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 19 20 21 22 23 00 01 02 03 04 05 06
EDT 1HRLY 15 16 17 18 19 20 21 22 23 00 01 02
CRW CONSISTENCY H H H H H H H H H H H H
HTS CONSISTENCY H H H H H H H H H H H H
BKW CONSISTENCY H H H H H H H H H H H H
EKN CONSISTENCY H H H H H H H H H H H H
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z FRIDAY...
IFR conditions continue to wane from north to south in the
mountians Friday afternoon with the passage of a cold front and
accompanying showers.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory from 11 PM this evening to 6 AM EDT Friday for
WVZ523-526.
OH...None.
KY...None.
VA...None.
&&
DISCUSSION...TRM
AVIATION...TRMNearby
Wind Advisories in West Virginia, 2026Every wind advisory in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.